MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/135 DEG TI CANN TFNA 170MM - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/135 DEG TI CANN TFNA 170MM - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.172S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history lot: manufacturing location: (b)(4), manufacturing date: 21-aug-2017, expiration date: 31-jul-2027, part number: 04.037.172s, 11mm/135 deg ti cann tfna 170mm- sterile, lot number: h431718 (sterile).This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part number: 04.037.912.4, wave spring, shim ended, bp55, lot number: h249498, part number: 04.037.972.2, lock prong, 135 degree tfna, bp55, lot number: l468088, lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Part number: 04.037.912.3, tfna lock drive, bp58, lot number: h386841, part number: 21127, timoagri16.00, bp80, lot number: h152653.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a removal of short trochanteric femoral nail advanced (tfna) and helical blade due to nonunion visible on x-rays 9 weeks post-operative and delayed healing.The surgeon said that the implant was too small for his femur and had to go to a long tfna.During revision, the short tfna was discovered broken intra-operatively at the junction of the tfna nail and helical blade.Fragments were easily removed.There was no surgical delay.Procedure outcome was successfully completed.Patient outcome was unknown.Concomitant device reported: helical blade (part # unknown, lot # unknown, quantity # 1); locking screw (part # unknown, lot # unknown, quantity # 1).This report is for one (1) 11mm/135 deg ti cann tfna 170mm - sterile.This is report 1 of 1 for (b)(4).This (b)(4) captures post-op event involving a nonunion and broken tfna nail, while (b)(4) captures intra-op event involving a helical blade that was hard to implant.

Brand Name
11MM/135 DEG TI CANN TFNA 170MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8654541
Report Number2939274-2019-58380
Device Sequence Number11220609
Product Code HSB
UDI-Device Identifier10886982096784
UDI-Public(01)10886982096784
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.172S
Device Catalogue Number04.037.172S
Device Lot NumberH431718
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2019
Initial Report FDA Received Date05/30/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;